Alert archive / Nevada / Winter Storm Warnings in 2018
Winter Storm Warning 2, NWS Elko, NV
NWS Elko, NV issued this winter storm warning at Feb 26, 2018, 2:56 PM PST for 4 counties in Nevada. It took effect at Feb 26, 2018, 4:00 PM PST. It was in force for 19 hr. 4 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 26, 2018, 2:56 PM PST (22:56 UTC)
- In effect from
- Feb 26, 2018, 4:00 PM PST
- Expired
- Feb 27, 2018, 10:32 AM PST
- In force
- 19 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Lander County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 103 km from the middle of the area, began a volume at 22:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 27, 5:31 AM PST | HEAVY SNOW 6 | Eureka, NV | RESIDENT ON THE SIDE SIDE OF EUREKA REPORTER 6 INCHES AND LIGHT SNOW WAS STILL FALLING AT TIME OF MEASUREMENT. |
| Feb 27, 7:00 AM PST | SNOW 7 | Eureka Coop, NV | CO-OP OBSERVER STATION EKAN2, EUREKA COOP. |
| Feb 27, 9:50 AM PST | HEAVY SNOW 6 | 35 N Eureka, NV | PUBLIC MEASURED 6 INCHES TOWARDS THE NORTH END OF DIAMOND VALLEY |
| Feb 27, 9:55 AM PST | HEAVY SNOW 6 | Austin, NV | PUBLIC REPORTED 6 INCHES OF SNOW. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 10.9 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1223 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
541 WWUS45 KLKN 262256 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 256 PM PST Mon Feb 26 2018 A winter storm will slowly pass through the NV Today through Tuesday. Snowfall will impact the region with the heaviest snowfall being confined to a wide band that will slowly drift from the north to the south. NVZ034-039-271300- /O.NEW.KLKN.WS.W.0002.180227T0000Z-180227T2100Z/ /O.EXT.KLKN.WW.Y.0009.000000T0000Z-180227T0000Z/ Ruby Mountains/East Humboldt Range-South Central Elko County- Including the cities of Secret Pass, Lamoille Canyon, Harrison Pass, Wells, Ruby Valley, and Pequop Summit 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...Heavy snow expected. Snow. Plan on difficult travel conditions. Total snow accumulations of 3 to 5 inches, with localized amounts up to 10 inches in higher elevations, are expected. Additional snow accumulations of up to one inch are expected. * WHERE...Ruby Mountains/East Humboldt Range and South Central Elko County. * WHEN...For the Winter Storm Warning, 4 PM today to 1 PM Tuesday. For the Winter Weather Advisory, until 4 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ037-271300- /O.UPG.KLKN.WW.Y.0009.180227T0000Z-180227T1200Z/ /O.NEW.KLKN.WS.W.0002.180227T0000Z-180227T2100Z/ Southern Lander County and Southern Eureka County- Including the cities of Austin, Austin Summit, Eureka, Diamond Valley, and Pinto Summit 256 PM PST Mon Feb 26 2018 ...WINTER STORM WARNING IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...Heavy snow expected. Plan on difficult travel conditions, including during the evening commute. Total snow accumulations of 2 to 4 inches, with localized amounts up to 9 inches in higher elevations, are expected. * WHERE...Southern Lander County and Southern Eureka County. * WHEN...4 PM today to 1 PM Tuesday. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are expected. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ031-036-271200- /O.EXT.KLKN.WW.Y.0009.000000T0000Z-180227T1200Z/ Northern Elko County- Northern Lander County and Northern Eureka County- Including the cities of Jackpot, Wildhorse, Owyhee, Battle Mountain, and Emigrant Pass 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Snow. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Northern Elko County and Northern Lander County and Northern Eureka County. * WHEN...Until 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ035-040-041-271300- /O.EXT.KLKN.WW.Y.0009.180227T0000Z-180227T2100Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 1 PM PST TUESDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 2 to 4 inches, with localized amounts up to 9 inches in higher elevations, are expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...4 PM today to 1 PM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ030-270000- /O.CON.KLKN.WW.Y.0009.000000T0000Z-180227T0000Z/ Humboldt County- Including the cities of Winnemucca, McDermitt, Paradise Valley, and Golconda Summit 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... * WHAT...Snow. Plan on slippery road conditions, including during the evening commute. Additional snow accumulations of up to one inch are expected. * WHERE...Humboldt County. * WHEN...Until 4 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ033-271200- /O.CON.KLKN.WW.Y.0009.180227T0000Z-180227T1200Z/ Southeastern Elko County- Including the cities of Silver Zone Pass and West Wendover 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Snow expected. Plan on slippery road conditions. Total snow accumulations of 1 to 3 inches, with localized amounts up to 5 inches, are expected. * WHERE...Southeastern Elko County. * WHEN...4 PM today to 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ038-271200- /O.CON.KLKN.WW.Y.0009.000000T0000Z-180227T1200Z/ Southwestern Elko County- Including the cities of Elko, Spring Creek, and Carlin 256 PM PST Mon Feb 26 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST TUESDAY... * WHAT...Snow. Plan on slippery road conditions. Additional snow accumulations of 2 to 4 inches, with localized amounts up to 6 inches in higher elevations, are expected. * WHERE...Southwestern Elko County. * WHEN...Until 4 AM Tuesday. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ For more information from the National Weather Service visit http://weather.gov/elko
2 follow-up statements
289 WWUS45 KLKN 271153 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 353 AM PST Tue Feb 27 2018 A winter storm will slowly pass through the NV Today through Tuesday. Snowfall will impact the region with the heaviest snowfall being confined to a wide band that will slowly drift from the north to the south. NVZ031-033-036-038-271300- /O.EXP.KLKN.WW.Y.0009.000000T0000Z-180227T1200Z/ Northern Elko County-Southeastern Elko County- Northern Lander County and Northern Eureka County- Southwestern Elko County- Including the cities of Jackpot, Wildhorse, Owyhee, Silver Zone Pass, West Wendover, Battle Mountain, Emigrant Pass, Elko, Spring Creek, and Carlin 353 AM PST Tue Feb 27 2018 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING... snow is no longer advisory level thus the advisory is allowed to expire. $$ NVZ034-037-039-272100- /O.CON.KLKN.WS.W.0002.000000T0000Z-180227T2100Z/ Ruby Mountains/East Humboldt Range- Southern Lander County and Southern Eureka County- South Central Elko County- Including the cities of Secret Pass, Lamoille Canyon, Harrison Pass, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, and Pequop Summit 353 AM PST Tue Feb 27 2018 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Heavy snow. Plan on difficult travel conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...Ruby Mountains/East Humboldt Range, Southern Lander County and Southern Eureka County and South Central Elko County. * WHEN...Until 1 PM today. * ADDITIONAL DETAILS...Be prepared for significant reductions in visibility at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Storm Warning for snow means severe winter weather conditions are occurring. If you must travel, keep an extra flashlight, food and water in your vehicle in case of an emergency. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ NVZ035-040-041-272100- /O.CON.KLKN.WW.Y.0009.000000T0000Z-180227T2100Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 353 AM PST Tue Feb 27 2018 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... * WHAT...Snow. Plan on slippery road conditions. Additional snow accumulations of 1 to 3 inches are expected. * WHERE...White Pine County, Northwestern Nye County and Northeastern Nye County. * WHEN...Until 1 PM today. * ADDITIONAL DETAILS...Be prepared for reduced visibilities at times. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Winter Weather Advisory for snow means periods of snow will cause primarily travel difficulties. Be prepared for snow covered roads and limited visibilities, and use caution while driving. The latest road conditions for the state you are calling from can be obtained by calling 5 1 1. $$ For more information from the National Weather Service visit http://weather.gov/elko
477 WWUS45 KLKN 271832 WSWLKN URGENT - WINTER WEATHER MESSAGE National Weather Service Elko NV 1032 AM PST Tue Feb 27 2018 NVZ034-037-039-271945- /O.CAN.KLKN.WS.W.0002.000000T0000Z-180227T2100Z/ Ruby Mountains/East Humboldt Range- Southern Lander County and Southern Eureka County- South Central Elko County- Including the cities of Secret Pass, Lamoille Canyon, Harrison Pass, Austin, Austin Summit, Eureka, Diamond Valley, Pinto Summit, Wells, Ruby Valley, and Pequop Summit 1032 AM PST Tue Feb 27 2018 ...WINTER STORM WARNING IS CANCELLED... Snow has ended or tapered to light snow showers or flurries, therefore the warning will be cancelled. High elevation roads may remain slick through the afternoon and motorists should use caution driving. Motorists will also want to be careful of black ice tonight. $$ NVZ035-040-041-271945- /O.CAN.KLKN.WW.Y.0009.000000T0000Z-180227T2100Z/ White Pine County-Northwestern Nye County-Northeastern Nye County- Including the cities of Ely, Ruth, McGill, Connors Pass, Great Basin National Park, Tonopah, Round Mountain, Duckwater, and Currant Summit 1032 AM PST Tue Feb 27 2018 ...WINTER WEATHER ADVISORY IS CANCELLED... Snow has ended or tapered to light snow showers or flurries, therefore the warning will be cancelled. High elevation roads may remain slick through the afternoon and motorists should use caution driving. Motorists will also want to be careful of black ice tonight. $$ For more information from the National Weather Service visit http://weather.gov/elko
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this winter storm warning went out at Feb 26, 2:24 AM PST, 12 hours 32 minutes earlier.
Area forecast discussion, Feb 26, 2:24 AM PST, 12 hours 32 minutes before
Area Forecast Discussion National Weather Service Elko NV 224 AM PST Mon Feb 26 2018 .SYNOPSIS...Couple of winter storms expected to move across the state over the next several days as an active pattern continues. Temperatures will remain well below normal and travel may be affected from time to time. && .SHORT TERM...Today through Wednesday. A winter storm is pushing in from Idaho/Oregon today. This system is a slow moving system that has ample moisture which will cause long duration snow showers. This will allow valleys to see accumulations of 2 to 5 inches with mountains receiving 5 to 10 inches. A Winter Weather Advisory remains in affect for this system as it will impact travel by causing slick road conditions and the potential for reduced visibilities at times. The most impacted roads will be mountain passes and overpasses. Extra caution will be needed for travelers on all roads regardless of elevation. There will be some areas of gusty winds with the passage of the system which may cause localized areas of drifting snow. As the system moves southward and then eastward today it will gradually tapper off to showers starting in northern NV during the late afternoon and into evening hours. Snow showers will then tapper off in central and south central NV Tuesday morning and afternoon. The passage of the system will bring colder air into the region with lows dropping into the single digits for most areas Tuesday morning. Tuesday evening through Wednesday. A period of calmer weather will settle across NV following the departure of the winter storm as a ridge builds across the region. The next winter storm will begin to move into the region later on Wednesday which will herald the return of snow showers to NV. .LONG TERM...Wednesday night through next Monday. Another winter storm system will begin to impact most of northern NV by late Wednesday. Snow showers are expected to be relatively light Wednesday night through roughly noon on Thursday. Thursday afternoon the associated cold front will enter Humboldt County, and slowly pass NW-SE across the CWA bringing another round of moderate snowfall to most locations by Friday afternoon. Colder conditions late Friday into the weekend (especially the overnight lows) with some light snow showers possible across the region through Sunday. Drier weather is expected for the first half of next week. && .AVIATION...A cold front moving in from the northwest will begin to impact KWMC around 15Z this morning and KEKO by around 18Z. Latest guidance is slowing fronts progress after 18Z, and as such the front is now not expected to reach KELY and KTPH until after 00Z later this afternoon. Still expecting MVFR and occasional IFR conditions with the snow. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST this afternoon for Humboldt County-Northern Elko County. Winter Weather Advisory from 4 PM this afternoon to 4 AM PST Tuesday for Northwestern Nye County-Southeastern Elko County- Southern Lander County and Southern Eureka County. Winter Weather Advisory from 4 PM this afternoon to 10 AM PST Tuesday for Northeastern Nye County-White Pine County. Winter Weather Advisory until 4 AM PST Tuesday for Ruby Mountains/East Humboldt Range-South Central Elko County- Southwestern Elko County. Winter Weather Advisory until 4 PM PST this afternoon for Northern Lander County and Northern Eureka County. && 99/96/96
Nearby
Winter Storm Warnings in Nevada, 2018Every winter storm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.